Alert archive / Missouri / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Kansas City, MO

May 24, 201121 counties in Missouri; Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this flash flood watch at May 24, 2011, 10:01 PM CDT for 21 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 10:01 PM CDT (03:01 UTC)
Expired
May 25, 2011, 4:49 PM CDT
In force
19 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 23 counties

Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WGUS63 KEAX 250301
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT TUE MAY 24 2011

...STRONG THUNDERSTORMS WITH HEAVY RAIN EXPECTED...

.A SERISES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS NORTHEASTERN
KANSAS AND NORTHERN MISSOURI OVER THE NEXT 24 HOURS. THESE STORMS
ARE EXPECTED TO BRING REPEATED SHOTS OF HEAVY RAIN TO THE REGION.
AREAS ALONG AND NORTH OF A ST JOSEPH TO CHILLICOTHE TO MACON LINE
WILL BE AT THE HIGHEST RISK FOR REPEATED ROUNDS OF HEAVY RAIN TONIGHT
AND INTO WEDNESDAY. 


KSZ025-102-MOZ001>008-011>017-020>025-251115-
/O.NEW.KEAX.FF.A.0001.110525T0301Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA
1001 PM CDT TUE MAY 24 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KANSAS...ATCHISON KS AND DONIPHAN. IN MISSOURI...ADAIR... 
  ANDREW...ATCHISON MO...BUCHANAN...CALDWELL...CLINTON... 
  DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...HOLT...LINN 
  MO...LIVINGSTON...MACON...MERCER...NODAWAY...PUTNAM... 
  SCHUYLER...SULLIVAN AND WORTH. 

* THROUGH WEDNESDAY EVENING

* REPEATED ROUNDS OF THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE
  ACROSS THE WATCHED AREA TONIGHT THROUGH WEDNESDAY. 

* PONDING OF WATER WILL OCCUR QUICKLY GIVEN THE ALREADY SATURATED WET
  CONDITIONS ACROSS THE REGION. THIS WILL MAKE TRAVEL HAZARDOUS...SO
  PEOPLE ARE ADVISED TO TRAVEL WITH CAUTION...ESPECIALLY AT NIGHT
  WHEN FLOOD WATERS ARE HARDEST TO SEE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
2 follow-up statements
294 
WGUS63 KEAX 250942
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT WED MAY 25 2011

KSZ025-102-MOZ001>004-011>013-020>022-251045-
/O.CAN.KEAX.FF.A.0001.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-
DE KALB-BUCHANAN-CLINTON-CALDWELL-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY...
OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO
442 AM CDT WED MAY 25 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. MUCH OF THE THUNDERSTORM ACTIVITY HAS
MOVED NORTHEAST OUT OF THE REGION. ALTHOUGH RAIN AND A FEW
THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...ADDITIONAL HEAVY
RAINFALL IS NOT EXPECTED. 

$$

MOZ005>008-014>017-023>025-251745-
/O.CON.KEAX.FF.A.0001.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA
442 AM CDT WED MAY 25 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... 
  DAVIESS...GRUNDY...HARRISON...LINN MO...LIVINGSTON...MACON... 
  MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR 
  AND SCHUYLER. 

* THROUGH THIS EVENING

* SOIL HAS BECOME SATURATED DUE TO RECENT RAINFALL. ADDITIONAL
  SCATTERED THUNDERSTORMS THROUGH THIS EVENING MAY PRODUCE RAINFALL
  AMOUNTS IN EXCESS OF ONE INCH. 

* PONDING OF WATER WILL OCCUR QUICKLY GIVEN THE ALREADY 
  SATURATED WET CONDITIONS ACROSS THE REGION. THIS WILL MAKE 
  TRAVEL HAZARDOUS...SO PEOPLE ARE ADVISED TO TRAVEL WITH 
  CAUTION...ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARDEST TO 
  SEE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DB
230 
WGUS63 KEAX 252149
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 PM CDT WED MAY 25 2011



MOZ005>008-014>017-023>025-252300-
/O.CAN.KEAX.FF.A.0001.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA
449 PM CDT WED MAY 25 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI AND
NORTHEAST MISSOURI HAS BEEN CANCELLED. STORMY ACTIVITY THAT COULD
HAVE BROUGHT FLASH FLOODING TO NORTH CENTRAL AND NORTHEAST MISSOURI
HAS SHIFTED EAST TODAY...LEAVING THE WATCHED AREA WITH ONLY SCATTERED
SHOWERS FOR THE REMINDER OF THE WATCH PERIOD. THEREFORE...HAVE
CANCELED THE REMAINDER OF THE FLASH FLOOD WATCH.

$$

CUTTER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 24, 6:45 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 24, 6:45 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT TUE MAY 24 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/413 PM CDT TUE MAY 24 2011/
MAIN CHALLENGE FOR THIS FORECAST CENTERS ON POTENTIALLY SIGNIFICANT
SEVERE LINE OF STORMS THIS EVENING/TONIGHT.

TONIGHT:

A POWERFUL UPPER LEVEL STORM SYSTEM EJECTING INTO THE SOUTHERN
PLAINS WILL SPAWN A WIDESPREAD CLASSIC PLAINS OUTBREAK THIS
AFTERNOON AND THIS EVENING. HIGH RESOLUTION CONVECTIVE MODELS AS WELL
AS LOWER RESOLUTION NAM AND GFS MODELS ALL INDICATE A CONGEALING OF
THE KS AND OK STORMS INTO A QUASI-LINEAR SYSTEM AND RACE IT THROUGH
THE FORECAST AREA LATE THIS EVENING AND TONIGHT. A SIGNIFICANT
CONCERN HOWEVER IS THE ONGOING CONVECTIVE CLUSTER MOVING THROUGH
CENTRAL MO AND A LARGE AREA OF STRATO CUMULUS LIMITING OUR AVAILABLE
INSTABILITY. NONE-THE-LESS...THINK THAT LARGE SCALE FORCING FROM THE
POWERFUL UPPER WAVE AND VERY STRONG MOISTURE TRANSPORT INTO THE
REGION WILL ALLOW FOR A MODERATELY UNSTABLE AIRMASS TO EXIST FOR THE
STORMS TO WORK WITH. LOW LEVEL WINDS SHOULD INCREASE DRAMATICALLY
THIS EVENING WHICH WILL INCREASE THE LOW LEVEL SHEAR AS THE SYSTEM IS
WORKING EAST. MUCH OF THE SHEAR LOOKS CONFINED TO THE LOWER LEVELS AS
WELL WHICH COMBINED WITH HIGH LOW LEVEL HELICITY VALUES SHOULD RESULT
IN A PERSISTENT TORNADO RISK EMBEDDED WITHIN THE LINE AS THE LINE
MOVES THROUGH. SO WHILE THE ENTIRE LINE MAY BE ABLE TO PRODUCE
DAMAGING WINDS EMBEDDED MESOVORTEX TORNADOES ARE A DISTINCT
POSSIBILITY THROUGH THE DURATION OF THE EVENT AS IT IS MOVING THROUGH
OUR FORECAST AREA.

WEDNESDAY:

THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING FOR WEDNESDAY
AFTERNOON AS THE COLD CORE UPPER LOW VENTURES INTO EASTERN KANSAS
BY THE AFTERNOON HOURS. MODELS SHOW AN OCCLUDED BOUNDARY EMANATING
FROM THE SURFACE LOW ALSO IN EASTERN KANSAS DRAPED ACROSS THE
NORTHERN HALF OF THE FORECAST AREA. STRONG CONVERGENCE ON THE
BOUNDARY...MODEST LOW LEVEL INSTABILITY WITH AN EASTERLY COMPONENT TO
THE SURFACE WINDS ENHANCING LOW LEVEL HELICITY SHOULD SUPPORT A COLD
CORE UPPER LOW TORNADO RISK. HAVE MENTIONED THIS IN THE AFTERNOON HWO
ISSUANCE. GIVEN THE MORE DIURNAL NATURE TO THESE EVENTS ANY SEVERE
THREAT SHOULD DIMINISH BY EARLY EVENING AS THE LOW LEVELS BEGIN TO
STABILIZE ERODING THE LOW LEVEL CAPE. OF COURSE THIS IS HIGHLY
DEPENDENT ON HOW TONIGHTS CONVECTION EVOLVES BUT CONFIDENCE IS HIGH
ENOUGH ON THE PATTERN TO WARRANT MENTIONING THE RISK.

THURSDAY:

THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW SHOULD BE EXITING THE
AREA LEAVING A SEASONALLY COOL AIRMASS BEHIND WITH RELATIVELY STRONG
NORTHWESTERLY WINDS. HIGHS SHOULD NOT MAKE IT OUT OF THE MID 60S
ACROSS THE FORECAST AREA AS CLOUDS AND PRECIPITATION MOVE AWAY.

FRIDAY - MONDAY:

WITH THE PRIMARY FOCUS ON THE FIRST FEW PERIODS FOLLOWED CONSENSUS
MODELS CLOSELY. HOWEVER THE PATTERN MAY CONTINUE TO BE ACTIVE AS
WESTERLY TO SOUTHWESTERLY FLOW CONTINUES.

CDB

&&

.AVIATION...

FOR THE 00Z TAFS...BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS
MOVING INTO EASTERN KS WILL PASS ACROSS THE TERMINALS EARLY THIS
EVENING. WHILE LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS ARE THE
MOST LIKELY SEVERE THREATS WILL NEED TO BE AWARE THAT LOW LEVEL
WINDS ARE EXPECTED TO INCREASE OVER WEST CENTRAL MO WHICH WOULD
INCREASE POTENTIAL FOR ROTATING STORMS.

SHORT RANGE MODELS ALSO SUGGEST A SECOND WAVE OF STORMS WILL AFFECT
THE TERMINALS AFTER MIDNIGHT AND GIVEN LATEST UPSTREAM RADAR TRENDS
THIS LOOKS QUITE REASONABLE. SHOULD BE A LULL IN STORMINESS FROM
PRE-DAWN HOURS THROUGH MOST OF WEDNESDAY MORNING WITH MVFR CEILINGS
MOST LIKELY.

SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED
ACROSS EAST CENTRAL KS AND WEST CENTRAL MO AS PRIMARY PORTION OF
UPPER SYSTEM APPROACHES THE TERMINALS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 24, 7:08 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT TUE MAY 24 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
708 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KANSAS WILL
MOVE THROUGH NORTHWEST AND WEST CENTRAL MISSOURI DURING THE EVENING
HOURS. SEVERAL NEGATIVE PARAMETERS FOR SEVERE WEATHER DEAL WITH A
STABLE AIRMASS LEFT OVER FROM THUNDERSTORM COMPLEX EARLIER THIS
AFTERNOON. THE APPROACHING LINE OF THUNDERSTORMS WILL BE ENTERING
THIS STABLE AIRMASS SHORTLY. HOWEVER...SHORT RANGE MODELS HAVE BEEN
CONSISTENTLY RAMPING UP THE SOUTHERLY LOW LEVEL WIND FIELDS WHICH
WILL INCREASE THE LOWE LEVEL HELICITY AND O-3 KM SHEAR. SO WE ARE
LOOKING AT A BALANCING ACT OF PARAMETERS. WITH THIS IN MIND CURRENT
THINKING IS ISOLATED SEVERE THREAT WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. HOWEVER...CANNOT ENTIRELY RULE OUT TORNADIC
THREAT OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS EVENING.
THE BAND OF THUNDERSTORMS WILL LIKELY TRACK ACROSS THE ENTIRE
FORECAST AREA WITH THE SEVERE THREAT MUTED OVER THE EASTERN HALF OF
THE FORECAST AREA.

A SECOND BAND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST AND
WEST CENTRAL MISSOURI AND EASTERN KANSAS AFTER MIDNIGHT...WITH THIS
ACTIVITY TRACKING ACROSS THE REST OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY EVENING. BY
WEDNESDAY AFTERNOON...AS THE UPPER LEVEL STORM SYSTEM MOVES OVER
EASTERN KANSAS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FROM
LARGE HAIL AS WELL AS ISOLATED TORNADOES. THUNDERSTORMS WILL
DIMINISH SOON AFTER SUNSET AS COLDER AIR BEGINS TO DOMINATE THE
SYSTEM.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING MAINLY OVER
WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SPOTTER ACTIVATION MAY
BE NEEDED WEDNESDAY AFTERNOON.

MJ

In the hours before

Special weather statement, May 24, 9:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT TUE MAY 24 2011

KSZ102-MOZ001-002-011-012-250315-
ANDREW MO-ATCHISON MO-DONIPHAN KS-HOLT MO-NODAWAY MO-
937 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...SOUTHERN NODAWAY...EASTERN HOLT AND NORTHEASTERN DONIPHAN
COUNTIES UNTIL 1015 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FILLMORE...OR 10 MILES WEST
OF SAVANNAH...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUND CITY...MARYVILLE...OREGON...FILLMORE...MAITLAND...SKIDMORE...
  ROSENDALE...BOLCKOW...BARNARD...GRAHAM...ARKOE AND QUITMAN.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 57 AND 83.

LAT...LON 4043 9525 4041 9467 3985 9487 3988 9525
TIME...MOT...LOC 0238Z 187DEG 28KT 3996 9501

21
Local storm report, May 24, 9:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             1 S OLATHE              38.87N 94.81W
05/24/2011  M0.88 INCH       JOHNSON            KS   TRAINED SPOTTER

&&

GAMIS
Local storm report, May 24, 9:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             OLATHE                  38.89N 94.81W
05/24/2011  M0.88 INCH       JOHNSON            KS   NWS EMPLOYEE

&&

GAMIS
Local storm report, May 24, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             2 N OLATHE              38.92N 94.81W
05/24/2011  M0.75 INCH       JOHNSON            KS   TRAINED SPOTTER

&&

GAMIS
Local storm report, May 24, 9:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     DE SOTO                 38.97N 94.95W
05/24/2011  M58 MPH          JOHNSON            KS   TRAINED SPOTTER

&&

GAMIS
Local storm report, May 24, 10:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     LEAVENWORTH             39.32N 94.92W
05/24/2011  E60 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:37 PM CDTSpecial Weather StatementEAXHolt, Nodaway38 min
May 24, 9:48 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte27 min
May 24, 10:03 PM CDTSevere Thunderstorm WarningEAXBates, Cass27 min
May 24, 10:04 PM CDTSpecial Weather StatementEAXClay, Clinton, Jackson41 min
May 24, 10:14 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, Platte31 min
May 24, 10:26 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson, Lafayette34 min
May 24, 10:29 PM CDTSevere Thunderstorm WarningEAXCass, Jackson19 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry24 min
May 24, 10:43 PM CDTSpecial Weather StatementEAXAndrew, Caldwell, Clinton, DeKalb, Gentry32 min
May 24, 10:57 PM CDTSpecial Weather StatementEAXJohnson, Lafayette, Ray33 min
May 24, 11:06 PM CDTSpecial Weather StatementEAXHenry, Johnson39 min
May 24, 11:36 PM CDTSpecial Weather StatementEAXDaviess, Harrison, Livingston, Worth39 min
May 24, 11:53 PM CDTSpecial Weather StatementEAXCarroll, Pettis, Saline52 min
May 25, 12:12 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Lafayette, Pettis, Saline33 min
May 25, 12:22 AM CDTSpecial Weather StatementEAXGrundy, Linn, Livingston, Mercer38 min
May 25, 12:50 AM CDTSpecial Weather StatementEAXChariton, Cooper, Howard, Randolph40 min
May 25, 1:20 AM CDTSpecial Weather StatementEAXPutnam, Sullivan40 min
May 25, 1:38 AM CDTSpecial Weather StatementEAXAdair, Macon, Randolph, Schuyler52 min
May 25, 2:14 AM CDTAreal Flood AdvisoryEAXDaviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more5 hr
May 25, 2:22 AM CDTRiver Flood WarningEAXAndrew, Nodaway18 hr
May 25, 2:25 AM CDTRiver Flood WarningEAXRay50 hr
May 25, 2:26 AM CDTRiver Flood WarningEAXCarroll59 hr
May 25, 2:43 AM CDTSpecial Weather StatementEAXJackson32 min
May 25, 3:44 AM CDTSpecial Weather StatementEAXCass, Jackson31 min
May 25, 3:57 AM CDTSpecial Weather StatementEAXHenry33 min
May 25, 4:19 AM CDTRiver Flood WarningEAXClay, Ray5 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXCooper, Saline4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXChariton, Macon29 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXLinn, Livingston3 days
May 25, 5:15 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXCarroll, Chariton5 days
May 25, 5:15 AM CDTRiver Flood WarningEAXClay, Jackson, Ray107 days
May 25, 5:15 AM CDTRiver Flood WarningEAXBuchanan64 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXPlatte4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXPlatte5 days
May 25, 5:19 AM CDTRiver Flood WarningEAXChariton, Howard, Saline102 days
May 25, 5:19 AM CDTRiver Flood WarningEAXCooper, Howard104 days
May 25, 8:02 AM CDTRiver Flood WarningEAXJohnson, Pettis36 hr
May 25, 8:43 AM CDTRiver Flood WarningEAXCooper43 hr
May 25, 10:02 AM CDTRiver Flood WarningEAXPlatte107 days
May 25, 10:57 AM CDTTornado WarningEAXCass18 min
May 25, 11:10 AM CDTTornado WarningEAXCass, Jackson35 min
May 25, 11:11 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis34 min
May 25, 11:15 AM CDTTornado WarningEAXCass, Jackson30 min
May 25, 11:19 AM CDTTornado WarningEAXHenry, Johnson, Pettis26 min
May 25, 11:26 AM CDTTornado WarningEAXJackson34 min
May 25, 11:40 AM CDTRiver Flood WarningEAXHoward10 hr
May 25, 11:40 AM CDTTornado WarningEAXCass, Jackson, Johnson, Lafayette35 min
May 25, 11:43 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis47 min
May 25, 11:45 AM CDTTornado WarningEAXClay, Jackson30 min
May 25, 11:48 AM CDTTornado WarningEAXClay, Jackson, Platte27 min
May 25, 11:51 AM CDTTornado WarningEAXPettis39 min
May 25, 12:10 PM CDTTornado WarningEAXJackson, Johnson, Lafayette35 min
May 25, 12:12 PM CDTTornado WarningEAXClay, Clinton, Jackson, Ray33 min
May 25, 12:15 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis45 min
May 25, 12:15 PM CDTTornado WarningEAXClay, Clinton, Platte30 min
May 25, 12:25 PM CDTTornado WarningEAXCooper, Pettis, Saline35 min
May 25, 12:29 PM CDTTornado WarningEAXJohnson, Lafayette31 min
May 25, 12:37 PM CDTTornado WarningEAXJackson, Lafayette, Ray23 min
May 25, 12:41 PM CDTTornado WarningEAXClay, Clinton34 min
May 25, 12:49 PM CDTSevere Thunderstorm WarningEAXCooper41 min
May 25, 12:51 PM CDTTornado WarningEAXCooper, Howard, Pettis26 min
May 25, 12:53 PM CDTTornado WarningEAXLafayette37 min
May 25, 12:58 PM CDTTornado WarningEAXRay32 min
May 25, 1:06 PM CDTTornado WarningEAXLafayette24 min
May 25, 1:07 PM CDTSevere Thunderstorm WarningEAXCooper, Howard38 min
May 25, 1:23 PM CDTTornado WarningEAXCaldwell, Ray28 min
May 25, 1:26 PM CDTTornado WarningEAXLafayette, Ray34 min
May 25, 1:28 PM CDTTornado WarningEAXCarroll, Lafayette, Ray32 min
May 25, 1:30 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Randolph45 min
May 25, 1:38 PM CDTSpecial Weather StatementEAXHolt52 min
May 25, 1:51 PM CDTSpecial Weather StatementEAXPettis24 min
May 25, 1:52 PM CDTTornado WarningEAXCarroll, Lafayette, Ray23 min
May 25, 2:00 PM CDTTornado WarningEAXCarroll30 min
May 25, 2:04 PM CDTSevere Thunderstorm WarningEAXRandolph26 min
May 25, 2:13 PM CDTTornado WarningEAXCarroll, Lafayette, Ray, Saline32 min
May 25, 2:25 PM CDTTornado WarningEAXCarroll, Saline35 min
May 25, 2:33 PM CDTTornado WarningEAXCarroll, Chariton, Livingston27 min
May 25, 3:00 PM CDTAreal Flood AdvisoryEAXAndrew, Holt, Nodaway3 hr
May 25, 3:36 PM CDTFlash Flood WarningEAXAndrew, Holt, Nodaway3 hr

Nearby

Flash Flood Watches in Missouri, 2011Flash Flood Watches in Kansas, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.